Jump to content
Important Survey - Please Participate ×

Support requested - off benzos 20 days, after prior 15+ year use


[sq...]

Recommended Posts

Hello again forum, dropping into the postwithdrawal chat line. What a month :-[.  After a loooooong time titrating down to 4mg V and then unable to budge, bit the bullet and checked into detox center.  Seven days later (after Klonopin blast), I was off benzos.  Misery? Yes, but nothing like the 3 weeks since.  I'm on Neurontin 300mg am, 600 (to increase to 900mg) at bedtime plus Lamictal 25 mg (restarted by new doc after detox).  Off antidepressants for now so doc can get a clean slate and figure out how to help. The insomnia, shooting leg and arms pains, PALPITATIONS, headaches etc - everyday there's something new and everyday it seems as though one can't get any more tired, but you are.  Another really challenging aspect of all this is that in detox they pretty soundly convinced me that I was addicted to this stuff (maybe just semantics here but always thought that I had become dependent and not addicted) so my life A.B. (after benzos) includes regular AA meetings.  I regret having not done the milk titration and esp having a doctor who would prescribe it and let me do it the way Dr. Ashton outlined, but that's water over the dam and no turning back.  My boyfriend has been incredibly supportive but today I have seen "caregiver fatigue" and frustration at how docs are changing up meds.  When I got out of detox they had me on Neurontin, Prozac, Trazodone and Vistaril - and it was not a pretty sight to see all the side effects.  The message here is even when feeling very sick and hopeless, trust your knowledge of your body and your ability to select a doctor who shares your view of the healing process.  My new doc isn't throwing new meds at every symptom and is using meds which worked for me in the past.  Today, the goals of taking a shower, doing a little reading, house tidying, preparing food and writing a few bills have been met.  A bonus will be a short walk in the sunshine.  This life A.B. is not for the faint of heart. All of you traveling this road with me are courageous and wise people.  :smitten:
Link to comment
Share on other sites

[d4...]

Ouch, I feel your pain - I also survived a rapid taper/CT combo, and wow, you are in the worst phase right now. It will get better, but what a rough road.

 

You are right to see it as water under the bridge - just keep marching forward, and congratulations on taking such a huge step to freedom!  :thumbsup:

Link to comment
Share on other sites

I right there with you! It is hell. Does vistaril help you with anxiety? They gave it to me in detox and I didn't feel like it helped me but my symptoms were much, much worse then.
Link to comment
Share on other sites

Sorry your going through this pain. I walked down the same path as you through a detox center. All I can say is Ouchh!!!! That hurts!

 

It will get better though. You will survive your withdrawal just like I did. Keep pushing forward. Your doing a great job!!!! One day at a time.....I was one second at a time for a long time. Then I went to minutes...then one hour at a time. Then days. Then months. The whole thing sucks.....but you will be one strong ass woman when this is over.......that's for dam sure!

Link to comment
Share on other sites

Thanks for the support KRock!  At day 23 into this there are glimmers of improvement - mood better, longer stretches of sleep (even if it doesn't seem as though sleep were happening).  For others going down this road, you get to "know" your own sx of w/d and in doing so can learn to not get overwhelmed or stressed when they appear - or go to the ER and rack up medical bills.  For me, the palpitations are more in the morning and I look at them as a testing going on in my brain as healing is occurring and not a sign of a major heart issue.  When anxiety creeps in, esp in the afternoon, distraction and more exercise help.  Incredibly helpful is the connection with people in this forum,  at AA mtgs or with a few family/friends.Through AA I am really learning how my "stinkin' thinkin' " got me to a place of patching the emotional pain with benzos and how healing involves confronting that pain and finding healthier ways of dealing with it =- permanently. 
Link to comment
Share on other sites

Withdrawl is a good time to hit the "reset button" on life. You get to identify all the things in life that stress you out that may cause anxiety and misery. Try and rid yourself from as much of this BS as you can while your healing. Once your healed you can start with a clean slate and focus on yourself and your new life. Screw anyone or anything that ever trys to bring you down. After going through withdrawl.....you deserve much better!
Link to comment
Share on other sites

×
×
  • Create New...